MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRACLIP DUAL TRIGGER BREAST TISSUE MARKER

BARD PERIPHERAL VASCULAR, INC. ULTRACLIP DUAL TRIGGER BREAST TISSUE MARKER
Catalog Number 866017D
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Reaction (2414)
Date of Event 12/06/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was conducted.The lot passed all required inspections as per applicable finished production/inspection procedures.Visual/microscopic inspection: as the device was not returned, an inspection could not be performed.Functional/performance evaluation: as the device was not returned, an evaluation could not be performed.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion: the investigation is inconclusive, as the sample was not returned for evaluation.The definitive root cause could not be determined based upon available information.It is unknown whether procedural issues contributed to the event.Labeling review: the current ifu (instructions for use) states: the ultraclip dual trigger breast tissue marker is a sterile, single use device comprised of a disposable introducer, and a metal implantable tissue marker with polyvinyl alcohol (pva).Indications for use: the ultraclip dual trigger breast tissue marker is intended for use to attach to soft breast tissue at the surgical site during an open surgical breast biopsy or a percutaneous breast biopsy to radiographically mark the location of the biopsy procedure.Warnings: as with any foreign object implanted into the body, potential adverse reactions are possible.It is the responsibility of the physician to evaluate the risk/benefit prior to the use of this device.Potential complications: potential complications of marker placement may consist of hematoma, hemorrhage, infection, adjacent tissue injury and pain.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that five days post breast tissue marker placement, the patient alleged a reaction to the marker placed.It was further reported that the patient had formed a rash all over the body and presented the reaction to the doctor eleven days after the procedure.Reportedly, thirteen days after the procedure the patient went to the emergency room as the rash has not dissipated.The patient had stopped taking all medications and was taking allergy medication to help stop the rash, however it is still present.It was reported that the patient has scheduled an appointment with an allergist.

Brand Name
ULTRACLIP DUAL TRIGGER BREAST TISSUE MARKER
Common Device Name
BREAST TISSUE MARKER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6254944
Report Number2020394-2016-01287
Device Sequence Number10970403
Product Code NEU
UDI-Device Identifier00801741032417
UDI-Public(01)00801741032417(17)180628(10)HUZG0827
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K090547
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2018
Device Catalogue Number866017D
Device Lot NumberHUZG0827
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2016
Initial Report FDA Received Date01/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR